Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Boundary integral equation methods for solving Laplace's equation with nonlinear boundary conditions: the smooth boundary case


Authors: Kendall E. Atkinson and Graeme Chandler
Journal: Math. Comp. 55 (1990), 451-472
MSC: Primary 65N38; Secondary 65R20
MathSciNet review: 1035924
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A nonlinear boundary value problem for Laplace's equation is solved numerically by using a reformulation as a nonlinear boundary integral equation. Two numerical methods are proposed and analyzed for discretizing the integral equation, both using product integration to approximate the singular integrals in the equation. The first method uses the product Simpson's rule, and the second is based on trigonometric interpolation. Iterative methods (including two-grid methods) for solving the resulting nonlinear systems are also discussed extensively. Numerical examples are included.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N38, 65R20

Retrieve articles in all journals with MSC: 65N38, 65R20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1990-1035924-X
PII: S 0025-5718(1990)1035924-X
Article copyright: © Copyright 1990 American Mathematical Society